The Lupus Forum banner
1 - 3 of 3 Posts

·
Registered
Joined
·
59 Posts
Discussion Starter · #1 ·
Hello all!
So I have had Lupus for a while, but still don't know what to make of it. I have on and off times...usually I have periods of about three days where my joints (mainly knees and hands) swell up and get really red and give off a load of heat, and oftentimes I can't walk because the pain is excruciating. I can't work out the triggers...sometimes it seems to be weather, sometimes when I put too much pressure on one joint for a while it will set them off. Is this what you call a flare? It seems to last a much shorter time than most people. The worst ones happen when most of my joints go and I get chest pains too so that I can't lie down or sleep. Painkillers don't seem to help...what on earth is going on and what can I do! I am desperate...I am trying to hold a job down still but some days I have to just write off...should I ask my doc to up the meds? Currently on 400mg plaquenil and 150mg diclofenac.
RM
 

·
elisabethm
Joined
·
512 Posts
Hi Roseanne i think every body is diffrent about pain and flaires what kind of meds are you on for pain are you only on plaquein if you are not on pain killers then ask the doctor to take a look at you again and see if he will give you something for the pain some of us are on lots of meds but not all the same i do hope you get some relef soon let us know how you get on Best Wishes to you Elisabeth:)
 

·
Registered
Joined
·
4,444 Posts
I think you really need to have an honest and thorough discussion with your doctor about these flares, record how often they happen and how long they last. For instance, many women will flare premenstrually for 3-5 days. Sometimes a pattern will appear if you just write them down along with any other thoughts on what might relate to them. You also need to express to the doctor just how bad the pain is - making it extremely difficult to walk even!

With all the information, your doctor may decide you need additional disease modifying medication. Or a different NSAID.

GOod luck. Hope you get it sorted out soon.
 
1 - 3 of 3 Posts
Top